Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 96, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 26, 2005, 1:36 PM CST for Barbour County, Bullock County, Alabama. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2005, 1:36 PM CST (19:36 UTC)
- Expired
- Mar 26, 2005, 2:30 PM CST
- In force
- 54 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Barbour County, AL, Bullock County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -444 J/kg
- Mixed-layer LCL
- 1605 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 261937
SVRBMX
ALC005-011-262030-
/O.NEW.KBMX.SV.W.0096.050326T1936Z-050326T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
136 PM CST SAT MAR 26 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN BARBOUR COUNTY IN SOUTHEAST ALABAMA
SOUTHEASTERN BULLOCK COUNTY IN SOUTHEAST ALABAMA
* UNTIL 230 PM CST
* AT 134 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED 7 MILES WEST OF CLIO...OR
ABOUT 15 MILES SOUTHEAST OF TROY...AND MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CLIO BY 145 PM CST
LOUISVILLE BY 150 PM CST
CLAYTON BY 205 PM CST
8 MILES NORTHWEST OF BAKERHILL BY 210 PM CST
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3174 8570 3177 8566 3188 8566 3189 8567
3189 8579 3192 8577 3212 8546 3176 8529
3163 8573
$$1 follow-up statement
000
WWUS54 KBMX 262008
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
207 PM CST SAT MAR 26 2005
ALC011-262017-
/O.CAN.KBMX.SV.W.0096.000000T0000Z-050326T2030Z/
BULLOCK AL-
207 PM CST SAT MAR 26 2005
...THE SEVERE THUNDERSTORM WARNING FOR BULLOCK COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE COUNTY.
LAT...LON 3174 8570 3177 8566 3188 8567 3189 8568
3187 8558 3186 8557 3188 8541 3176 8530
3163 8573
$$
ALC005-262030-
/O.CON.KBMX.SV.W.0096.000000T0000Z-050326T2030Z/
BARBOUR AL-
207 PM CST SAT MAR 26 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM CST FOR
SOUTHWESTERN BARBOUR COUNTY...
AT 203 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR CLAYTON...OR
ABOUT 20 MILES WEST OF EUFAULA...MOVING NORTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
LOUISVILLE BY 150 PM CST
CLAYTON BY 205 PM CST
LAT...LON 3174 8570 3177 8566 3188 8567 3189 8568
3187 8558 3186 8557 3188 8541 3176 8530
3163 8573
$$
MWRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 11:26 AM CST, 2 hours 10 minutes earlier.
Area forecast discussion, Mar 26, 11:26 AM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1126 AM CST SAT MAR 26 2005 .UPDATE... UPDATED TO FURTHER RAISE TEMPERATURES...READINGS ARE NOW IN THE UPPER 70S TO LOW 80S AREA WIDE. HOWEVER...INCREASING CLOUDS SHOULD CURB THE WARMING TREND. LATEST DAY 2 OUTLOOK FROM SPC IS MORE IN LINE WITH WHAT WE HAVE BEEN THINKING...STORMS IN THE MORNING...WITH THE POSSIBILITY OF RE-DEVELOPMENT DURING THE AFTERNOON. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 12/SIRMON
Hazardous weather outlook, Mar 26, 1:30 PM CST, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 130 PM CST SAT MAR 26 2005 ALZ011>015-017>050-271330- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 130 PM CST SAT MAR 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). THERE IS A MODERATE RISK OF SEVERE WEATHER ACROSS THE AREA TODAY AND TONIGHT. A COMPLEX COMBINATION OF FEATURES...A WEAK FRONTAL BOUNDARY MOVING NORTH...A WARM FRONT MOVING OUT OF THE GULF...AND A SHARP COLD FRONT APPROACHING THE AREA SUNDAY AFTERNOON...WILL BRING SEVERAL WINDOWS OF POTENTIALLY SEVERE WEATHER TO CENTRAL ALABAMA. AS THE WEAK FRONT MOVES NORTH TODAY...AND TEMPERATURES WARM IN PARTLY CLOUDY SKIES ACROSS THE AREA...THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. ALTHOUGH THERE IS NOT A WIDESPREAD THREAT OF SEVERE WEATHER THIS AFTERNOON...ISOLATED SEVERE STORMS CAN NOT BE RULED OUT...ESPECIALLY SOUTH OF A LINE FROM MERIDIAN...TO CLANTON... TO COLUMBUS GEORGIA. THE MAIN THREAT THIS AFTERNOON WILL BE LARGE HAIL AND GUSTY WINDS...BUT AN ISOLATED TORNADO CAN NOT BE RULED OUT. TONIGHT...A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER THE LOWER MISSISSIPPI VALLEY...AND RIDE NORTHEASTWARD ALONG THE WARM FRONT LIFTING OUT OF THE GULF. THE LINE IS EXPECTED TO REACH WESTERN ALABAMA NEAR OR BEFORE SUNRISE...AND CONTINUE MOVING NORTHEASTERLY ACROSS THE AREA. THE MAIN THREAT WILL BE LARGE HAIL, DAMAGING WINDS, AND ISOLATED TORNADOES. STAY TUNED FOR FUTURE UPDATES, OUTLOOKS, AND STATEMENTS REGARDING THIS POTENTIAL SEVERE WEATHER EVENT. .DAYS TWO THROUGH SEVEN...(SUNDAY THROUGH FRIDAY). ONGOING THUNDERSTORMS MAY EXTEND INTO THE MORNING HOURS SUNDAY... WITH SEVERE WEATHER CONTINUING. ON SUNDAY...TWO PERIODS OF SEVERE WEATHER ARE EXPECTED...ONE DURING THE EARLY TO MID MORNING HOURS...FOLLOWED BY ADDITIONAL STORMS... AS CONDITIONS DESTABILIZE...DURING THE AFTERNOON. STORMS DURING THE MORNING HOURS WILL BE MAINLY CONFINED TO EASTERN ALABAMA...WITH WESTERN AND CENTRAL LOCATIONS AFFECTED ONCE AGAIN DURING THE AFTERNOON. TORNADOES WILL BE A THREAT ONCE AGAIN...ALTHOUGH LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. FINALLY...BY THE END OF THE WORK WEEK...ANOTHER SYSTEM IS EXPECTED TO BRING IN ADDITIONAL SHOWERS AND THUNDERSTORMS. NO HAZARDOUS WEATHER IS EXPECTED MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED THIS AFTERNOON THROUGH EASTER SUNDAY.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 1:06 PM CST | Severe Thunderstorm Warning | BMX | Pike | 39 min |
| Mar 26, 2:19 PM CST | Severe Thunderstorm Warning | BMX | Russell | 41 min |
| Mar 26, 3:49 PM CST | Severe Thunderstorm Warning | BMX | Marengo | 41 min |
| Mar 26, 5:08 PM CST | Severe Thunderstorm Warning | BMX | Barbour | 22 min |
| Mar 26, 5:23 PM CST | Severe Thunderstorm Warning | BMX | Barbour | 37 min |
| Mar 26, 5:29 PM CST | Severe Thunderstorm Warning | BMX | Pike | 33 min |
| Mar 26, 5:43 PM CST | Severe Thunderstorm Warning | BMX | Bullock, Montgomery | 47 min |
| Mar 26, 5:51 PM CST | Severe Thunderstorm Warning | BMX | Sumter | 39 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.